Anti-CTLA-4 therapy-related autoimmune hypophysitis in a melanoma patient

Katharina C. Kaehler, Friederike Egberts, Paul Lorigan, Axel Hauschilda

    Research output: Contribution to journalArticlepeer-review

    Abstract

    Cytotoxic T-lymphocyte-associated antigen-4 (CTLA-4) is an immunoregulatory molecule expressed by activated T cells and resting CD4+CD25 + T cells. In patients with advanced melanoma, anti-CTLA-4 antibody therapy achieves cancer regression in 15% of patients. Treatment may be associated with grade III/IV autoimmune manifestations that included dermatitis, enterocolitis, hepatitis, uveitis, and rarely hypophysitis. Many of these toxicities require and respond to brief courses of high-dose corticosteroids. We report on a case of autoimmune hypophysitis with severe clinical symptoms that resolved rapidly after treatment with steroids. It is important to consider both autoimmune hypophysitis and brain metastasis in the differential diagnosis of melanoma patients receiving CTLA-4 blockade who present this constellation of symptoms. Melanoma Res 19:333-334 © 2009 Wolters Kluwer Health | Lippincott Williams & Wilkins.
    Original languageEnglish
    Pages (from-to)333-334
    Number of pages1
    JournalMelanoma research
    Volume19
    Issue number5
    DOIs
    Publication statusPublished - Oct 2009

    Keywords

    • Autoimmune hypophysitis
    • CTLA-4 antibody
    • Melanoma

    Fingerprint

    Dive into the research topics of 'Anti-CTLA-4 therapy-related autoimmune hypophysitis in a melanoma patient'. Together they form a unique fingerprint.

    Cite this